MAUDE Adverse Event Report: ABBOTT VASCULAR XIENCE SIERRA; DRUG ELUTING CORONARY STENT DELIVERY SYSTEM

ABBOTT VASCULAR XIENCE SIERRA; DRUG ELUTING CORONARY STENT DELIVERY SYSTEM
Model Number 1550350-38
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Angina (1710); Myocardial Infarction (1969); Thrombosis (2100)
Date of Event 01/23/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device was not returned for evaluation.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.The reported patient effects of angina, myocardial infarction and thrombosis are listed in the xience sierra, everolimus eluting coronary stent system (eecss), electronic instructions for use as known patient effects of coronary stenting procedures.A conclusive cause for the reported patient effects, and the relationship to the product, if any, cannot be determined.There is no indication of a product quality issue with respect to manufacture, design or labeling of the device.The other xience sierra stent referenced is filed under a separate medwatch report number.
 
Event or Problem Description
Study patient (b)(6).It was reported that on (b)(6) 2019, the patient underwent a coronary procedure to treat a lesion in the proximal right coronary artery (rca).A 3.0 x 38 mm xience sierra and a 3.5 x 38 mm xience sierra stent were implanted in the proximal rca.The patient was discharged to home on (b)(6) 2019.On (b)(6) 2020, the patient presented to the emergency department with chest pain.The patient reported non-compliance with dual anti-platelet therapy (dapt).The patient was then taken to the cardiac catheterization lab and it was noted that the rca was 100% occluded due to thrombus.A revascularization procedure was performed; however, the physician was unable to cross the target vessel with the unspecified guide wire and no intervention was performed.The patient underwent magnetic resonance imaging (mri) to evaluate for possible coronary artery bypass surgery.Mri noted severe left ventricular enlargement; small subendocardial inferior infarct, but all myocardial segments were viable; no significant valve abnormalities; mildly dilated ascending aorta; and normal appearing pericardium.Bypass surgery has not been scheduled.Aspirin and plavix were prescribed.On (b)(6) 2020, the patient presented to the emergency department with unstable angina.Medication was administered.No additional intervention was performed and the patient is pending surgery.No additional information was provided.
 
Event or Problem Description
Subsequent to the initial 30-day medwatch report, the following information was provided: on (b)(6) 2020, the patient had an episode of unstable angina and on (b)(6) 2020, coronary artery bypass graft (cabg) procedure was performed.On (b)(6) 2020, the event was noted to be resolved.No additional information was provided.

Brand Name
XIENCE SIERRA
Common Device Name
DRUG ELUTING CORONARY STENT DELIVERY SYSTEM
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key9741968
Report Number2024168-2020-01704
Device Sequence Number16764960
Product Code NIQ
UDI-Device Identifier08717648227462
UDI-Public08717648227462
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
PMA/510(K) Number
P110019
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source health professional,study
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/06/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/15/2020
Device Model Number1550350-38
Device Catalogue Number1550350-38
Device Lot Number9081241
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 01/29/2020
Supplement Date Received by Manufacturer03/16/2020
Initial Report FDA Received Date02/21/2020
Supplement Report FDA Received Date04/06/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
3.0 X 38 MM XIENCE SIERRA STENT
Outcome Attributed to Adverse Event Hospitalization; Required Intervention; Disability;
Patient Age53 YR
Patient Weight107